Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A 4-manifold which admits no spine


Author: Yukio Matsumoto
Journal: Bull. Amer. Math. Soc. 81 (1975), 467-470
MSC (1970): Primary 55C45, 57C65, 18F25; Secondary 55A25, 55C35
DOI: https://doi.org/10.1090/S0002-9904-1975-13787-6
MathSciNet review: 0380814
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. S. E. Cappell and J. L. Shaneson, The codimension two placement problem and homology equivalent manifolds, Ann. of Math. (2) 99 (1974), 277-348. MR 339216
  • 2. S. E. Cappell and J. L. Shaneson, Totally spineless manifolds, Topology (to appear).
  • 3. F. T. Farrell and W. C. Hsiang, A geometric interpretation of the Künneth formula for algebraic K-theory, Bull. Amer. Math. Soc. 74 (1968), 548-553. MR 37 #274. MR 224675
  • 4. M. Kato and Y. Matsumoto, Simply connected surgery of submanifolds in codimension two. I, J. Math. Soc. Japan 24 (1972), 586-608. MR 46 #6369. MR 307249
  • 5. Y. Matsumoto, Surgery and singularities in codimension two, Proc. Japan Acad. 47 (1971), 153-156. MR 45 #6008. MR 296949
  • 6. Y. Matsumoto, Knot cobordism groups and surgery in codimension two, J. Fac. Sci. Univ. Tokyo, Sect. IA 20 (1973), 253-317. MR 334228
  • 7. Y. Matsumoto, Some relative notions in the theory of Hermitian forms, Proc. Japan Acad. 49 (1973), 583-587. MR 336758
  • 8. B. Mazur, A note on some contractible 4-manifolds, Ann. of Math. (2) 73 (1961), 221-228. MR 23 #A2873. MR 125574
  • 9. G. Torres and R. H. Fox, Dual presentation of the group of a knot, Ann. of Math. (2) 59 (1954), 211-218. MR 15, 979. MR 62439

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 55C45, 57C65, 18F25, 55A25, 55C35

Retrieve articles in all journals with MSC (1970): 55C45, 57C65, 18F25, 55A25, 55C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1975-13787-6

American Mathematical Society